Your kids can get an upset stomach anywhere, at any time. They might get an upset stomach after eating too much funnel cake at the carnival. Or they might have snuck an extra slice (or two) of pizza at the annual family reunion. Regardless of how symptoms start, your parental instincts kick in when you see your kids stop acting like themselves. If Pepto Bismol relieves your stomach troubles, can you also give it to your kids? The answer depends on how old your child is. Pepto Bismol products, like the Original Strength Liquid , are safe for adults and children 12 and older. For kids ages 2-11, turn to Pepto Kids, specially formulated for your little ones, and be sure to read the directions, as dosage instructions vary by your child’s age and weight.
As always, it’s key to read the label on each product carefully and only use as instructed.
Keep reading to learn more about Pepto Kids.
“Mom, my tummy doesn’t feel good.” When you hear your child doesn’t feel well, you want to find them a solution, and fast. Pepto Kids is safe, chewable, and tastes like bubblegum. It’s specially formulated for your kids. Its active ingredient, calcium carbonate, treats acid indigestion, heartburn, sour stomach, and upset stomach.
The dosage of Pepto Kids you should give your child depends on both their weight and age. In a 24-hour period, do not give more than 3 tablets to a child age 2-5, and do not give more than 6 tablets to a child age 6-11. The dosing chart on the back of the Pepto Kids product will help you determine the proper dosage for your child.
Reach out to your child’s pediatrician if you have any questions or concerns. Be sure to store medicines safely out of kids’ reach, so that you can make sure you are administering the medicine properly.
What about regular Pepto Bismol?
Pepto Bismol is safe for kids 12 years and older when used as directed. Kids from age 2-12 years old can take Pepto Kids. Read more about how to take Pepto Bismol.
Children and teenagers who have or are recovering from chicken pox or flu-like symptoms should not use Pepto Bismol. When using Pepto Bismol, if changes in behavior with nausea or vomiting occur, consult a doctor because these symptoms could be an early sign of Reye's syndrome, a rare but serious illness.
As always, check with your child’s pediatrician if you have any questions. We hope your little one feels better soon!